Tohoku Mathematical Journal

Real hypersurfaces some of whose geodesics are plane curves in nonflat complex space forms

Toshiaki Adachi, Makoto Kimura, and Sadahiro Maeda

Full-text: Open access


In this paper we classify real hypersurfaces all of whose geodesics orthogonal to the characteristic vector field are plane curves in complex projective or complex hyperbolic spaces.

Article information

Tohoku Math. J. (2), Volume 57, Number 2 (2005), 223-230.

First available in Project Euclid: 27 June 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53B25: Local submanifolds [See also 53C40]
Secondary: 53C40: Global submanifolds [See also 53B25]

Real hypersurfaces nonflat complex space forms geodesics plane curves curves of order 2 totally $\eta$-umbilic ruled real hypersurfaces


Adachi, Toshiaki; Kimura, Makoto; Maeda, Sadahiro. Real hypersurfaces some of whose geodesics are plane curves in nonflat complex space forms. Tohoku Math. J. (2) 57 (2005), no. 2, 223--230. doi:10.2748/tmj/1119888336.

Export citation


  • T. Adachi and S. Maeda, Global behaviours of circles in a complex hyperbolic space, Tsukuba J. Math. 21 (1997), 29--42.
  • T. Adachi and S. Maeda, Characterizations of space forms by circles on their geodesic spheres, Proc. Japan Acad. Ser. A Math. Sci. 78 (2002), 143--147.
  • T. Adachi, S. Maeda and S. Udagawa, Circles in a complex projective space, Osaka J. Math. 32 (1995), 709--719.
  • T. Adachi, S. Maeda and M. Yamagishi, Length spectrum of geodesic spheres in a non-flat complex space form, J. Math. Soc. Japan 54 (2002), 373--408.
  • R. Niebergall and P. J. Ryan, Real hypersurfaces in complex space forms, Tight and taut submanifolds (Berkeley, CA, 1994), 233--305, Math. Sci. Res. Inst. Publ. 32, Cambridge Univ. Press, Cambridge, 1997.
  • K. Suizu, S. Maeda and T. Adachi, Characterization of totally geodesic Kähler immersion, Hokkaido Math. J. 31 (2002), 629--641.